# SDR IXXA96119

- Difficulty date: July 31, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N821BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45811
- System (JASC): 2550 · Cargo Compartments
- Part: Cargo Container
- Condition: Fumes
- Location: Cargo Compt
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: G, J, A

## Discrepancy

ON CLIMB-OUT FROM TOL, FUMES ENTERED THE FLIGHT DECK, THE AIRCRAFT RETURNED TO TOL.  THE EMERGENCY RESPONSE TEAM LOCATED THE SOURCE OF THE FUMES.  THE FUMES WERE GENERATED BY NON-HAZARDOUS MATERIAL, AUTOMOTIVE PARTS, IN THE POSITION 4, UPPER DECK CONTAINER.  THE PARTS WERE REMOVED AND THE AIRCRAFT RELOADED AND DEPARTED.  THE MANUFACTURER INDICATED DURING THE MANUFACTURE PROCESS OF THE PARTS, THEY ARE CLEANED AND COATED WITH A CHEMICAL WHICH IS SPUN DRY, BAKED, AND THEN AIR DRIED FOR 24 HOURS TO DISSIPATE THE FUMES.  THE ORIGINATING SHIPPING POINT HUMIDITY HAS BEEN EXTREMELY HIGH WHICH POSSIBLY HAMPERED THE AIR DRY FUME DISSIPATION.  (M)
